MAUDE Adverse Event Report: US ENDOSCOPY DUOSWIFT; DUOSWIFT CLEANING BRUSH

US ENDOSCOPY DUOSWIFT; DUOSWIFT CLEANING BRUSH
Model Number 00711619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation determined that the facility utilizes the duoswift cleaning brush to clean their endoscopes.The piece retrieved during the procedure appeared to be the "bladed end" (squeegee portion) of a duoswift brush.It appears that the brush detached and become lodged in the scope but was not noticed by user facility personnel during cleaning or subsequent sterilization.Both the original brush and the broken piece subject of the event were discarded by user facility personnel.Without the return or inspection of the subject device, a root cause cannot be determined.The instructions for use states, "review original equipment manufacturer's guidelines regarding the care and cleaning of individual endoscope channels prior to the use of any cleaning brush." a three-year complaint review was completed and confirmed this to be an isolated event.Steris will counsel user facility personnel on the importance of cleaning and the handling of their duoswift cleaning brush.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure a piece of a cleaning brush dislodged from the endoscope inside a patient and had to be retrieved.The broken piece was retrieved successfully.No report of injury.
 
Additional Manufacturer Narrative
A steris account manager counseled user facility personnel on the importance of ensuring the cleaning brush is intact after each use.No additional issues have been reported.

Brand Name
DUOSWIFT
Common Device Name
DUOSWIFT CLEANING BRUSH
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key21182432
Report Number1528319-2025-00004
Device Sequence Number11833997
Product Code MNL
UDI-Device Identifier00724995185046
UDI-Public(01)00724995185046(11)240816(17)270816(10)10907220
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711619
Device Catalogue Number00711619
Device Lot Number(10)10907220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown